Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 12, 2003, 7:55 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 12, 2003, 8:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 12, 3:00 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUN 12 2003
BE CAREFUL FOR WHAT YOU ASK FOR... FOR ANYONE THAT WAS LAMENTING
WHERE IS THE WARM WX...HERE IT IS AND HERE COMES THE BILL. VERY
UNSTABLE AIR MASS TAFTN/EVE WILL POP TSRAS SOME LOCALLY SVR. THIS IS
PRIMARILY FROM PHL METRO AREA S. FTHR N...A SERIES OF SHRT WVS NEAR
THE FNTL BNDRY WILL MOVE ACRS THE RGN TNGT ENHANCING PCPN CHCS.
ISOLD LOCNS IN CARBON COUNTY DID HAVE FLASH FLOODING LAST NGT AND
FFG RMN LOW. THUS WITH THE FOCUSING MECH RMNG IN PLACE AND NRN CWA
NR ENTR RGN OF JET ALF...WE WILL ISSUE THE FFA THRU TNGT. THE BNDRY
DOES NOT MOVE TMRW AND EXYTENDING THE FFA THERE OR ELSW ACRS OUR CWA
IS NOT OUT OF THE QUESTION. OVERALL WE WILL USE THE ETA SOLN WITH
THIS PKG AS IT HAS CORRECTLY BEEN FCSTG A SLOR SCENARIO ALL ALONG.
NEVERTHELESS EVEN IT IS NOW DRY ON SUNDAY.
WE LOOKED AT THE STAB PARAMETERS FOR THE NEXT THREE DAYS AND THIS
EVE/S ARE FCSTD TO BE THE MOST UNSTABLE. WE HAVE THE HIGHEST FCSTD
CAPES AND LOWEST FCSTD LI/S...MID LVL LAPSE RATES ABT 6C/KM AND
FCSTD DROP OF THETA E WITH HEIGHT OF ABT 18C. SWEATS IN THE 200S NOT
TOO BAD EITHER. LUCKILY HIEST HEL VALUES DO NOT COINCIDE WITH HIEST
CAPES AND ARE GEOGRAPHICALLY QUITE FAR APART. HIEST HEL VALUES ARE
FCSTD TO BE WELL N OF FNTL BNDRY...SO HOPEFULLY JUST SOME
OLD-FASHIONED PULSE TYPE TSTMS THAT COULD ORGANIZE INTO SMALL BOWING
LINES AND NOT ANY TSTMS THAT WANT TO SPIN. WBZ ARE PRETTY HIGH...BUT
FCSTD CAPES ARE SO STRONG...SOME LARGE HAIL WITH THE STGST OF STORMS
CAN NOT BE RULED OUT. AS MNTND ABV FFA ALSO ISSUED BECAUSE OF
CONSENSUS OF FCSTD OMEGAS ACRS OUR NRN ZONES BY THE ETA/GFS AND CAN
GEM. WILL GO CAT POPS N AND LKLY POPS S. THERE WILL BE HVY RAIN
MNTND IN SRN ZNS ALSO...BUT DO NOT EXPECT CONVECTION TO TRAIN ALG A
STATIONARY BOUNDARY.
CWA MAY GET A BIT OF THE BREAK TMRW IF CUR VORT FCST HOLDS. MDLS ARE
SHWG INCRG NVA AS THE AFTN PROGRESSES. STAB INDICES ARE ALL DOWN ABT
A CAT FROM TDA. NOT ENUF CONFID TO EXPECT A LID ON ALL CONVECTION
TMRW...BUT ENUF TO LIMIT POPS TO CHC S AND LKLY N NEARER THE FNTL
BOUNDARY.
WE WILL BE GOING WITH THE ETA SOLN FOR SAT WHICH WOULD INCR THE PCPN
CHCS FOR SAT AND ALSO THE PSBLTY OF THUNDER. ALL THE MDLS SHIFT
WINDS TO THE W PRIOR TO CFP WHICH WOULD ONCE AGN PSBLY LIMIT THE
EXTENT OF CONVECTION IF THIS IS TRUE.
TEMPWISE...AIR MASS COOLS EVER SO SLIGHTLY WITH EACH PASSING DAY.
MOS GUID ALSO KEYS ON THIS AND WE WON/T SWAY TOO MUCH ONE WAY OR
ANOTHER.
EXTDD: FNT CLRS FASTER AND SUN LOOKS DRY. EXCEPT FOR THE CANADIAN
SEF...ALL THE MED RNG MDLS AGREE WITH THIS. THEN FNT SAGS FAR ENUF
SOUTH TO GIVE US A RUN OF PLEASANT(?) DAYS TIL THE NEXT CFP LATE IN
THE DAY OR NGT ON THU.
TU EVERYONE FOR COLLABORATING TDY.
GRIDS DONE...HOPE TO GET ZONES/MARINE OUT BY 4 PM.
.PHI...
DE...SVR TSTM WATCH TIL 8 PM ALL ZONES.
MD...SVR TSTM WATCH TIL 8 PM ALL ZONES.
NJ...FLASH FLOOD THRU TONIGHT NJZ1/7/8
SVR TSTM WATCH TIL 8 PM NJZ9/10/12/13>27
PA...FLASH FLOOD WATCH THRU TONIGHT PAZ54/55/60>62
SVR TSTM WATCH TIL 8 PM PAZ60>62/67>71
MARINE...NONE.
TFGHazardous weather outlook, Jun 12, 6:00 AM EDT, 13 hours 55 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST DURING THE COURSE OF THE DAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN IS ALSO EXPECTED WITH SOME OF THE THUNDERSTORMS TODAY. RAINFALL AMOUNTS OF AN INCH OR TWO COULD FALL IN A SHORT PERIOD OF TIME LEADING TO FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. IOVINO
In the hours before
Special weather statement, Jun 12, 2:10 PM EDT, 5 hours 45 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060>062- 067>071-130000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 210 PM EDT THU JUN 12 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 800 PM THIS EVENING. THE WATCH INCLUDES THE FOLLOWING COUNTIES. IN PENNSYLVANIA... BERKS...LEHIGH...NORTHAMPTON...CHESTER...BUCKS...MONTGOMERY... DELAWARE AND PHILADELPHIA. IN NEW JERSEY... HUNTERDON...SOMERSET...MIDDLESEX...MERCER...MONMOUTH...OCEAN... BURLINGTON...CAMDEN...GLOUCESTER...SALEM...CUMBERLAND...ATLANTIC AND CAPE MAY. IN DELAWARE... NEW CASTLE...KENT AND SUSSEX. IN MARYLAND... CECIL...KENT...QUEEN ANNES...TALBOT AND CAROLINE. A VERY WARM...MOIST AND UNSTABLE AIR MASS COVERS THE MID ATLANTIC REGION THIS AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON FROM SOUTHERN PENNSYLVANIA SOUTH TO NORTHERN VIRGINIA... AND THEN MOVE EAST THROUGH THE LOWER DELAWARE VALLEY...NORTHERN DELMARVA...AND CENTRAL AND SOUTHERN NEW JERSEY. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THIS IS NOT A TORNADO WATCH...AN ISOLATED TORNADO IS ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. AMC
Local storm report, Jun 12, 7:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM SEVERAL LOCATIONS MD WIND DAMAGE
06/12/03 QUEEN ANNES TREES DOWN IN SEVERAL AS
YET UNDETERMINED
LOCATIONS.
0650 PM SAINT MICHAELS MD WIND DAMAGE
06/12/03 TALBOT LARGE LIMBS DOWN.
0700 PM SEVERAL LOCATIONS MD WIND DAMAGE
06/12/03 KENT TREES DOWN IN SEVERAL AS
YET UNDETERMINED
LOCATIONSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:45 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 12, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 39 min |
| Jun 12, 6:49 PM EDT | Special Marine Warning | PHI | 41 min | |
| Jun 12, 2:16 AM EDT | Flash Flood Warning | PHI | Carbon | 119 min |
| Jun 12, 2:37 AM EDT | Flash Flood Warning | PHI | Monroe | 3 hr |
| Jun 11, 10:26 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 49 min |
| Jun 12, 6:22 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 53 min |
| Jun 12, 6:33 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 57 min |
| Jun 12, 7:41 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 64 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.